Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 19, 2016, 6:37 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2016, 6:37 PM CDT (23:37 UTC)
- Expired
- Sep 19, 2016, 7:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 6:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WUUS53 KEAX 192337
SVREAX
MOC129-171-200000-
/O.NEW.KEAX.SV.W.0213.160919T2337Z-160920T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT MON SEP 19 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 700 PM CDT
* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORYDON...
MOVING SOUTH AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...MERCER...LINEVILLE...LUCERNE...POWERSVILLE AND SOUTH
LINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 4048 9294 4039 9312 4039 9357 4058 9365
4059 9299
TIME...MOT...LOC 2336Z 340DEG 29KT 4067 9332
HAIL...1.50IN
WIND...60MPH
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:01 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 19, 6:01 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 601 PM CDT Mon Sep 19 2016 .Mesoscale Discussion... Issued at 553 PM CDT MON SEP 19 2016 Near term weather concerns revolve around a lone supercell currently in southern Iowa. The progged motion of this storm is to move generally 320 degrees (toward the SE), however there is a more southerly propagation component to this storms as updrafts go up on its southern and southwestern flanks. Should this motion continue, expect this storm to move into Mercer/Putnam/Schuyler Counties within the next 60 minutes. The environment appears to remain conducive to supercells, with MLCAPE around 3000 J/kg and Effective Bulk Shear around 35 knots. 0-1 km SRH is around 100 m2/s2 in that area, however it's likely a little higher considering its hard south/southeast motion. Effective SRH will likely increase through the night with the strengthening low level jet. Despite signals from SPC mesoanalysis that ML CIN will remain minimal over the next couple hours, with the sun angle low it's more likely that inhibition will increase over that time. Also with more updrafts going up on the S/SW flank of the storm there could be some interference with the organization of the storm itself. Will continue to watch trends over the next hour or so. && .Discussion... Issued at 319 PM CDT MON SEP 19 2016 1) Only weather concern in the short term will be focused in northeast Missouri as a cold front, currently located over central Iowa, slides south this evening into tonight. Models remain fairly consistent keeping the majority of our area capped, with the southern end of convection likely following near the H7 10C temperature gradient. Unionville to Kirksville will see the most probable chances for thunderstorms tonight, between midnight to 5am. A strong to severe storm will be possible, with large hail the most likely form of hazardous weather. 2) Temperatures will remain warm through the remainder of the week, roughly 10 degrees above average. High humidity will also persist through the work week, with afternoon heat indicies in the middle to upper 90s Tuesday and Wednesday. 3) A chance for thunderstorms will be possible on Wednesday night into Thursday across far northwest Missouri as the current closed low off the California coast opens and shifts into the Plains. This feature will open and substantially weaken, glancing the forecast area as it moves through. 4) A large pattern change remains in the cards this weekend as a highly amplified trough approaches the High Plains. The exact evolution remains uncertain, as several pieces of energy will break off and shift just west and north of the forecast area through the weekend. The flow will become somewhat meridional, with slow eastward progression of the overall trough. This spells some uncertainty in timing the arrival of precipitation, and likewise the coverage. Storms that do make it into the area will have the potential for locally heavy rainfall with the relatively weak and unidirectional upper flow combined with high precipitable water values. Currently, the best chances for thunderstorms will come on Sunday into Monday before a cold front moves through and high pressure builds back in behind the front. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1229 PM CDT MON SEP 19 2016 VFR expected through the period. May see shallow patchy fog or stratus along the frontal passage prior to sunrise Tuesday, but model spread and uncertainty prohibits mention in forecast at this time. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && Mesoscale...Leighton Discussion...Blair Aviation...Blair
Hazardous weather outlook, Sep 19, 4:41 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 441 AM CDT MON SEP 19 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 441 AM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM CAPABLE OF GUSTY WINDS AND SMALL HAIL MAY BE POSSIBLE ACROSS NORTH CENTRAL MISSOURI TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES ON TUESDAY WILL RANGE FROM THE MIDDLE 90S TO NEAR 100. STORMS WILL AGAIN BE POSSIBLE ACROSS NORTHERN MISSOURI WEDNESDAY NIGHT INTO THURSDAY HOWEVER SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.